eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Ask question       Write review       Answered/ Unanswered       Reviews       Community

Review: could Lipitor cause Dysphagia (Swallowing difficulty)?

Summary: Dysphagia is found among people who take Lipitor, especially for people who are female, 60+ old, have been taking the drug for 2 - 5 years, also take medication Aspirin, and have High blood cholesterol.

We study 129,898 people who have side effects while taking Lipitor from FDA and social media. Among them, 1,431 have Dysphagia. Find out below who they are, when they have Dysphagia and more.

You are not alone: join a mobile support group for people who take Lipitor and have Dysphagia >>>

 

 

 

 

Lipitor

Lipitor has active ingredients of atorvastatin calcium. It is often used in high blood cholesterol. (latest outcomes from 132,798 Lipitor users)

Dysphagia

Dysphagia (condition in which swallowing is difficult or painful) has been reported by people with high blood pressure, osteoporosis, pain, multiple sclerosis, depression. (latest reports from 36,356 Dysphagia patients)

On Mar, 1, 2015: 129,898 people reported to have side effects when taking Lipitor. Among them, 1,431 people (1.10%) have Dysphagia.

Trend of Dysphagia in Lipitor reports

Time on Lipitor when people have Dysphagia * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Dysphagia25.56%9.77%9.77%10.53%27.07%9.02%8.27%

Gender of people who have Dysphagia when taking Lipitor * :

FemaleMale
Dysphagia54.45%45.55%

Age of people who have Dysphagia when taking Lipitor * :

0-12-910-1920-2930-3940-4950-5960+
Dysphagia0.00%0.00%0.00%0.52%4.32%13.39%22.19%59.59%

Severity of Dysphagia when taking Lipitor ** :

leastmoderateseveremost severe
Dysphagia25.00%37.50%37.50%0.00%

How people recovered from Dysphagia ** :

while on the drugafter off the drugnot yet
Dysphagia33.33%0.00%66.67%

Top conditions involved for these people * :

  1. Blood cholesterol increased (240 people, 16.77%)
  2. Hypertension (173 people, 12.09%)
  3. Gastrooesophageal reflux disease (116 people, 8.11%)
  4. Depression (97 people, 6.78%)
  5. Pain (80 people, 5.59%)

Top co-used drugs for these people * :

  1. Aspirin (384 people, 26.83%)
  2. Plavix (265 people, 18.52%)
  3. Prilosec (226 people, 15.79%)
  4. Nexium (205 people, 14.33%)
  5. Lasix (199 people, 13.91%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Get connected: join our support group of lipitor and dysphagia on

Do you have Dysphagia while taking Lipitor?

You are not alone! Join a mobile support group:
- support group for people who take Lipitor and have Dysphagia
- support group for people who take Lipitor
- support group for people who have Dysphagia

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

More questions for: Lipitor, Dysphagia

You may be interested at these reviews (Write a review):

  • Dysphagia with flomax to move kidney stones
    I was experiencing extreme pain in right upper abdomen and was checked at the hospital and kidney stones were diagnosed. Flomax was prescribed in september 2014. I only took about 2 days worth after pain stopped. But then pain returned in December so i decided to continue taking flomax but i suddenly got stroke like complications so i went back to the hospital where they removed the kidney stones. But my dysphagia is still holding on today February 2 2015. I have seen an ent that said it looks fine and must be mechanical. I have a gastrologist appointment and a neurolist appointment coming up. Hopefully someone will give me an answer how to fix this. In the meantime i can not eat solids(no applesause ) i just chug water and cough it back up if it goes the wrong way. And the same with liquid fruit shakes which are all that i can tolerate. Thank God i have not developed pneumonia or other issues but the constant coughing is putting a toll on me. For anyone who wants tips on dealing with this just keep looking for anything that can help relieve your swallow function.
  • Coughing up blood after using symbicort inhaler
    First time I used Symbicort Inhaler, I immediately coughed freely, but noticed it was bright red, blood. Second time I used it- same thing. Third time I used it, I coughed about an hour later a larger amount of blood in phlegm. I'm reluctant to use the medication any further-I will consult my doctor after the weekend.
  • Lipitor weight loss/ lisinipril ed issue (1 response)
    40 mg Lipitor for two months caused 8 pounds weight loss,thoughts of losing my mind ,racing heart rate,mental confusion,emergency visits twice,never in my life have gone to hospital by ambulance..5'11 178 BM 17 ,faithful gym rat ,all test ruled out physical issues,informed doctor, he didn't feel Lipitor was the cause,I stopped Lipitor 3 weeks later not losing weight ,bad dreams gone,feeling like myself again,hoping to regain the weight in time,Lisinpril 10 mg started two years ago ,has issues but did not connect until recently,3 months after taking started to have problems in the bedroom,only within the last 5 months did it occur to me was that was the cause of my sexual performance...had all test done testosterone ,blood work and all came back normal,stopped taking Lisinpril for 4 days a my manhood returned to normal!! Just spoke with doctor and says that shouldn't be????? Really ,he has since written me a new BP prescription,recent BP readings have been normal and will not take until BP rises....eating better ,with supplements ,,why Doctors don't believe the patient is incredulous ,thanks to sites like this people need to really question the health care their getting .....
  • Lipitor caused gout attack.
    My doctor gave me Lipitor to lower my Collestoral (240). Three days later I had lower stomach pains and the beginning of a Gout attack on my foot. I stopped taking the drug after 4 days when the full blown Gout attack came. I had been watching my diet and had not had a Gout attack for two years (my first one). Nothing changed except the Lipitor. I have no doubt the attack was brought on by the Lipitor. If you have Gout DO NOT TAKE LIPITOR (or its generic). Im now in my second week of pain and it's terrible.
  • Nexium improves my constipation
    Started taking Nexium 1 week ago and I noticed improvement with my chronic constipation.

More reviews for: Lipitor, Dysphagia

Comments from related studies:

  • From this study (1 month ago):

  • intermittent swallowing

    Reply

  • From this study (3 months ago):

  • I have suffered from these afflictions for many years but the balance issue and farigue have severely limited my lice. I fall regularly, use a staff for stability at all times.

    Reply

  • From this study (4 months ago):

  • wondering if lipitor could be causing my tremors or do I have Parkinsons

    Reply

Post a new comment    OR    Read more comments

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.